Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 102, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 6, 2022, 2:57 PM EDT for Telfair County, Wheeler County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2022, 2:57 PM EDT (18:57 UTC)
- Expired
- Jun 6, 2022, 3:23 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Telfair County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 74 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
343
WUUS52 KFFC 061857
SVRFFC
GAC271-309-061945-
/O.NEW.KFFC.SV.W.0102.220606T1857Z-220606T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
257 PM EDT Mon Jun 6 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
North central Telfair County in central Georgia...
West central Wheeler County in central Georgia...
* Until 345 PM EDT.
* At 256 PM EDT, a severe thunderstorm was located over Little
Ocmulgee State Park, or over McRae, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
McRae, Alamo, Helena, Scotland and Little Ocmulgee State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3206 8302 3212 8295 3214 8295 3215 8293
3213 8293 3218 8287 3219 8288 3220 8288
3220 8286 3222 8283 3215 8267 3198 8283
TIME...MOT...LOC 1856Z 210DEG 3KT 3210 8288
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
780
WWUS52 KFFC 061923
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
323 PM EDT Mon Jun 6 2022
GAC271-309-061933-
/O.CAN.KFFC.SV.W.0102.000000T0000Z-220606T1945Z/
Telfair GA-Wheeler GA-
323 PM EDT Mon Jun 6 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL TELFAIR AND WEST
CENTRAL WHEELER COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 3206 8302 3212 8295 3214 8295 3215 8293
3213 8293 3218 8287 3219 8288 3220 8288
3220 8286 3222 8283 3215 8267 3198 8283
TIME...MOT...LOC 1918Z 210DEG 3KT 3212 8287
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:47 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 6, 1:47 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 147 PM EDT Mon Jun 6 2022 ...Updated for 18Z Aviation Discussion... .PREV DISCUSSION... /Issued 1110 AM EDT Mon Jun 6 2022/ ..Late Morning Update... UPDATE... Made adjustments to near-term temps, dew points, PoPs, and sky cover based on observations and the persistent low cloud deck across portions of north and central GA. Isolated showers and even a thunderstorm are already underway across some of our southern counties where SBCAPE is analyzed at 2000 J/kg and PWAT is maximized. Day Cloud Phase Distinction satellite imagery shows a blossoming Cu field and a few glaciating cloud tops in the area generally along and west of the stretch of I-75 south of Atlanta to the southern CWA border, so this area is where convection will be focused over the next couple of hours. Previous discussions follow... Martin PREV DISCUSSION... /Issued 746 AM EDT Mon Jun 6 2022/ UPDATE... 12z Aviation update below. Baker PREV DISCUSSION... /Issued 345 AM EDT Mon Jun 6 2022/ Morning Area Forecast Discussion... SHORT TERM /Today through Tuesday/... Some overnight convection in parts of the southern CWA is expected to continue to diminish here in the early morning hours, though residual moisture could allow for some patchy fog development. We should see some increased diurnally driven shower and thunderstorm coverage this afternoon into evening across the western majority and southern CWA given extent of a marginal instability axis. CAMs are actually in decent consensus with increased coverage as well. The focus shifts then late tonight into Tuesday morning as a possible MCS/organized cluster of convection could push into the northern CWA along an upper impulse traversing the TN Valley. This along with any remnant outflow it may generate, could focus other convective triggering later Tuesday so some changes in daytime pops and extent southward may be determined given the evolution of this feature in the morning. For temps, expect some near normal highs today with much of the area getting to the mid 80s, then a bit warmer for Tuesday (much of central GA reaching the low 90s). Baker LONG TERM /Tuesday Night through Sunday/... To kick off the long term period Wednesday, the eastern CONUS is in the midst of a gradual pattern change: from mostly zonal flow aloft to mid-levels characterized by broad troughing associated with the southern descent of a closed low across northern Canada. Ahead of the shift to a more progressive wave train, Wednesday and much of Thursday will feature feature bursts of convective activity, forced primarily by a series of disturbances traversing mid-level flow. Greatest coverage is likely across northern GA, closest in proximity to passing shortwaves and local moisture maxima. Friday will likely be the driest day in the extended as a weak dry slot moves across the southeast, and no distinct source of organizational forcing. There is good agreement among global models that as we move into the weekend, a shortwave trough will dig across the Midwest and into the Ohio River Valley. A lobe of low pressure develops in response across the Deep South late Friday, and begins a northeastward trek toward the mid-Atlantic. With deep moisture throughout the column, Saturday looks poised to feature a rather amorphous blob of convection across much of the forecast area. The airmass will be sufficiently unstable (thanks to highs just about 5-10 degrees above climo) to support increased coverage of showers and thunderstorms. Behind the low, moisture is quickly scoured away, and any lingering showers and storms on Sunday should be confined to the southern portion of the CWA, where a stationary boundary is progged to drape across the FL panhandle. This week is likely to be the hottest of the year for locales along and south of the Fall Line, with temperatures in the mid-to- upper 90s through Saturday. Will need to keep an eye on surging heat index values - with an extremely moist airmass in place for the better part of the extended, dewpoints are currently progged to reach well into the lower-70s, conducive to apparent temperatures over 100F. 96 && .AVIATION... 18Z Update... Scattered TSRA have developed across portions of western and central GA and are slowly drifting/developing further east, so have a TEMPO for TSRA and associated MVFR vsbys and VRB winds/gusts from 18z-22z at all sites except AHN. Periods of VFR cigs between 035-055 expected with the afternoon Cu field. A several-hour window of MVFR cigs with possible IFR cigs appears likely Tuesday morning (around 11z to 15z) at the Atlanta area sites and AHN. Winds will be ESE to SE through the evening at 5-10 kts outside of any storms. A wind shift to SW is expected Tuesday morning after 12z. //ATL Confidence...18Z Update... Medium confidence on Tuesday morning cigs. High confidence on all other elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 86 65 88 69 / 20 20 30 10 Atlanta 84 68 87 71 / 30 20 30 20 Blairsville 79 62 80 64 / 20 20 60 40 Cartersville 84 67 86 68 / 30 20 40 30 Columbus 86 68 92 71 / 40 20 20 5 Gainesville 84 65 85 69 / 30 20 40 20 Macon 87 65 92 70 / 40 20 20 5 Rome 85 68 86 70 / 30 30 40 30 Peachtree City 84 65 88 68 / 30 20 20 10 Vidalia 84 68 91 71 / 40 20 20 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....96 AVIATION...Martin
Hazardous weather outlook, Jun 6, 5:12 AM EDT, 9 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 512 AM EDT Mon Jun 6 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-070915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 512 AM EDT Mon Jun 6 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated to scattered thunderstorms are possible across much of north and central Georgia this afternoon. Any storms that develop will be capable of producing gusty winds, locally heavy rainfall, and frequent lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Isolated to scattered thunderstorms are possible across much of north and central Georgia Monday through Sunday, primarily during the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 6, 2:14 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
214 PM EDT Mon Jun 6 2022
GAZ068-070-061845-
Lamar GA-Pike GA-
214 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of Pike and northern
Lamar Counties through 245 PM EDT...
At 214 PM EDT, a strong thunderstorm was over Lifsey Springs, or near
Zebulon, moving northeast at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Barnesville, Zebulon, Milner, Williamson, Orchard Hill, Meansville,
Aldora, Liberty Hill, Hilltop, Lifsey Springs and Piedmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3321 8440 3320 8439 3320 8438 3319 8437
3319 8423 3318 8422 3318 8417 3313 8409
3299 8426 3299 8429 3300 8430 3299 8430
3299 8444 3304 8451
TIME...MOT...LOC 1814Z 217DEG 13KT 3305 8438
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 6, 2:25 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
225 PM EDT Mon Jun 6 2022
GAZ097-061900-
Laurens GA-
225 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of southeastern Laurens
County through 300 PM EDT...
At 225 PM EDT, a strong thunderstorm was near Cedar Grove, or 9 miles
northwest of Alamo, moving north at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Rentz, Lowery and Cedar Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3221 8303 3243 8302 3238 8272 3234 8273
3233 8275 3233 8274 3231 8273 3228 8276
3227 8276 3227 8277 3220 8286 3220 8289
3215 8299
TIME...MOT...LOC 1825Z 191DEG 9KT 3221 8291
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 6, 2:26 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
226 PM EDT Mon Jun 6 2022
GAZ043-061900-
Douglas GA-
226 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of Douglas County
through 300 PM EDT...
At 226 PM EDT, a strong thunderstorm was over Bill Arp, or near
Douglasville, moving north at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Douglasville, Villa Rica, Lithia Springs, Winston, Lake Val-Do-Mar,
Bill Arp, Chapel Hill and Fairplay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3373 8491 3373 8490 3378 8490 3377 8488
3379 8473 3381 8472 3380 8465 3365 8468
3364 8472 3362 8474 3363 8475 3360 8479
3360 8491 3372 8490
TIME...MOT...LOC 1826Z 182DEG 18KT 3368 8480
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 6, 2:38 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
238 PM EDT Mon Jun 6 2022
GAZ070-061915-
Lamar GA-
238 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of Lamar County through
315 PM EDT...
At 238 PM EDT, a strong thunderstorm was over Aldora, or over
Barnesville, moving north at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Barnesville, Milner, Orchard Hill, Aldora, Redbone, Liberty Hill,
Goggins, Piedmont, Johnstonville and Chappel Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3303 8427 3304 8425 3319 8424 3319 8423
3318 8422 3318 8413 3320 8412 3320 8404
3307 8404 3296 8410 3296 8412 3299 8412
3299 8427
TIME...MOT...LOC 1838Z 193DEG 12KT 3306 8419
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 6, 2:50 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
250 PM EDT Mon Jun 6 2022
GAZ111-061915-
Wheeler GA-
250 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of northwestern Wheeler
County through 315 PM EDT...
At 249 PM EDT, a strong thunderstorm was over Little Ocmulgee State
Park, or near McRae. This storm was nearly stationary.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Alamo, Scotland and Little Ocmulgee State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3205 8281 3206 8286 3207 8286 3208 8288
3210 8290 3211 8290 3213 8294 3218 8287
3219 8288 3220 8286 3223 8282 3216 8266
3203 8279
TIME...MOT...LOC 1849Z 205DEG 3KT 3211 8287
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 6, 2:51 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
251 PM EDT Mon Jun 6 2022
GAZ031-061915-
Paulding GA-
251 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of southeastern
Paulding County through 315 PM EDT...
At 251 PM EDT, a strong thunderstorm was over Brownsville, or near
Douglasville. This storm was nearly stationary.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Dallas, Hiram, Brownsville, New Georgia and New Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3399 8487 3393 8472 3379 8473 3379 8476
3377 8488 3379 8493
TIME...MOT...LOC 1851Z 205DEG 3KT 3381 8480
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:08 PM EDT | Special Weather Statement | FFC | Toombs | 37 min |
| Jun 5, 9:54 PM EDT | Special Weather Statement | FFC | Toombs | 36 min |
| Jun 5, 10:23 PM EDT | Special Weather Statement | FFC | Toombs | 37 min |
| Jun 6, 12:48 PM EDT | Special Weather Statement | FFC | Polk | 27 min |
| Jun 6, 1:09 PM EDT | Special Weather Statement | FFC | Talbot | 36 min |
| Jun 6, 1:20 PM EDT | Special Weather Statement | FFC | Carroll | 25 min |
| Jun 6, 2:13 PM EDT | Special Weather Statement | FFC | Dodge | 32 min |
| Jun 6, 2:14 PM EDT | Special Weather Statement | FFC | Pike | 31 min |
| Jun 6, 2:25 PM EDT | Special Weather Statement | FFC | Laurens | 35 min |
| Jun 6, 2:26 PM EDT | Special Weather Statement | FFC | Douglas | 34 min |
| Jun 6, 2:38 PM EDT | Special Weather Statement | FFC | Lamar | 37 min |
| Jun 6, 2:50 PM EDT | Special Weather Statement | FFC | Wheeler | 25 min |
| Jun 6, 2:51 PM EDT | Special Weather Statement | FFC | Paulding | 24 min |
| Jun 6, 2:59 PM EDT | Special Weather Statement | FFC | Taylor | 31 min |
| Jun 6, 3:17 PM EDT | Special Weather Statement | FFC | Schley | 28 min |
| Jun 6, 3:25 PM EDT | Special Weather Statement | FFC | Telfair | 35 min |
| Jun 6, 3:28 PM EDT | Special Weather Statement | FFC | Clayton | 32 min |
| Jun 6, 3:33 PM EDT | Special Weather Statement | FFC | Coweta | 27 min |
| Jun 6, 3:40 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 35 min |
| Jun 6, 3:43 PM EDT | Special Weather Statement | FFC | Meriwether | 32 min |
| Jun 6, 4:03 PM EDT | Special Weather Statement | FFC | Coweta | 27 min |
| Jun 6, 4:08 PM EDT | Special Weather Statement | FFC | DeKalb | 37 min |
| Jun 6, 4:46 PM EDT | Special Weather Statement | FFC | Meriwether | 29 min |
| Jun 6, 4:50 PM EDT | Special Weather Statement | FFC | Forsyth | 25 min |
| Jun 6, 5:31 PM EDT | Special Weather Statement | FFC | Chattooga | 29 min |
| Jun 6, 5:33 PM EDT | Special Weather Statement | FFC | Dade | 27 min |
| Jun 6, 6:02 PM EDT | Special Weather Statement | FFC | Chattooga, Walker | 28 min |
| Jun 6, 6:28 PM EDT | Special Weather Statement | FFC | Floyd, Polk | 32 min |
| Jun 6, 6:54 PM EDT | Special Weather Statement | FFC | Troup | 36 min |
| Jun 6, 7:48 PM EDT | Special Weather Statement | FFC | Meriwether | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.